Question: Is sildenafil (Viagra) safe with nitroglycerin tablets?
Answer: Well, Viagra is not safe at all in the presence of nitroglycerin tablets and in fact, we know that if anyone takes Viagra with nitroglycerin tablets, that the blood pressure can be lowered precipitously and can be lowered to such levels as can be extraordinarily dangerous to you. [ABC News report from May 2008 - Internet]
As we know, not everyone experiences negative side effects from every medication. However, you may be playing Russian Roulette with your life if you continue to fly in the face of your doctor's warning.
I thought Viagra originally was to lower high blood pressure but it was found to increase/prolong the sex drive - as a side effect!
My questions to you are: how old are you? what is your weight? how healthful is your diet? do you exercise regularly?
You may be able to strengthen your heart by following a more healthful regimen. It can't hurt to take a hard look at your lifestyle and see where improvements are called for.
I am a 76-year-old female with CHF, COPD, diabetes. I carry nitroglycerin and an inhaler but have weaned myself to using each less frequently. I walk, watch my diet, keep an eye on any weight gain, and rest when my body calls for it.
Viagra is not an option for me; if it were, I'd heed the warnings and look for something safer. Not that sex is part of my life since my husband's death nine years ago.